MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDO ILS 21MM, CURVED; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ENDO ILS 21MM, CURVED; STAPLE, IMPLANTABLE
Catalog Number ECS21A
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an esophageal surgery, open the package and noted that some staples protruding.Changed to the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/14/2023 d4: batch #751a07 investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the ecs21a device arrived with no apparent damage and with the safety disengaged.In addition, the retainer was not present.The breakaway washer was present and uncut, the staples were protruding inside the pockets and four were noted to be missing.Also, 2 protruding staples were observed with the legs bent.No functional test was performed to preserve evidence.The event reported was confirmed and it is related to improper use of the device.It should be noted that an inadvertent movement of the firing trigger after disengaging the safety might cause the staples to fall out.It is important to ensure that the adjusting knob is set in the firing range before disengaging the safety.Therefore, it is imperative that disengaging the safety is the last step prior to firing.Please reference the instruction for use for more information.Also, it should be noted that all devices are inspected 100% for staple presence by an automated vision system, and are visually inspected 100% as a final check.In addition, at finished goods the devices are visually inspected based on a sample.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 751a07, and no non-conformances were identified.

Brand Name
ENDO ILS 21MM, CURVED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17749467
Report Number3005075853-2023-06654
Device Sequence Number12127864
Product Code GDW
UDI-Device Identifier10705036003489
UDI-Public10705036003489
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K940967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECS21A
Device Lot NumberX94V7A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2023
Initial Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown